MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-12-3D-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No bends or kinks were found with the axium prime pushwire.The implant coil was found not attached to the pushwire.Under the m icroscope, the coin was located against the lumen stop, with the shield coil present and with the detach element extending out.The implant coil was found to have broken from the pushwire at the coil shell.The broken implant coil was found extending out from within both ends of the introducer sheath.The implant coil was found damaged and stretched with the polypropylene filament broken.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed as the axium prime implant coil was found stretched.In addition, the implant coil was found broken from the pushwire; however, the customer did not report the detachment of the implant coil at the time of the event.Possible contributing factors to ¿coil stretch¿ include navigation through severely tortuous anatomy, resistance during delivery, and difficulty, or repeated repositioning.There was not any resistance during the delivery of the axium prime coil in the catheter, the vessel tortuosity was ¿normal¿, and the physician did not reposition the coil.It is likely the removal of the implant coil from within the micro catheter caused the implant coil to stretch subsequently detachment of the implant coil.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that,during procedure, the implant coil was found to be stretched when it was withdrawn from the microcatheter.The implant coil was replaced and the procedure was completed successfully.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured aneurysm measuring 4mm x 2mm located in the c4 segment of the left internal carotid artery (ica).The patient¿s vasculature was normal in tortuosity and the blood flow was normal.It was noted that the access vessel was the internal carotid artery with a size of 4mm.There was no friction during testing or delivery, the catheter was flushed as indicated per the ifu, and the coil was hydrated as indicated per the ifu.The physician did not attempt to reposition the coil.There are no images for review.Ancillary devices: synchro guidewire, echelon microcatheter, 6f long sheath.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8637022
Report Number2029214-2019-00478
Device Sequence Number11223885
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA714025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR